MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMCP04
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Seroma (2069)
Date of Event 07/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (¿g/cm3)].Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: (b)(6) 2010: (b)(6).Ct of chest done (b)(6) 2010 reviewed at unc: ¿1.There is a large pleural -based soft tissue mass in the right lung apex that measures approximately 5.7 x 3.4 cc in greatest dimensions.There is invasion into the pleura and right first and second ribs.2.Streaky and qroundglass opacities and volume loss in the right upper lobe likely reflects the sequelae of radiation.3 indeterminate 3-mm nodule in the right lower lobe.¿ (b)(6) 2011: (b)(6).Operative note.Pre/postoperative diagnosis: right upper lobe lung cancer.Procedure: bronchoscopy and mediastinoscopy.Anesthesia: general.­ indications: ¿this is a female who was found to have a right upper lobe lung cancer.She underwent neoadjuvant chemotherapy and radiation and presents here for staging.She does not have any other distant disease elsewhere outside of the chest.She needs bronchoscopy and mediastinoscopy.She was made aware of the risks and benefits of the procedure and is willing to proceed.¿ ­ findings: ¿the patient with no endobronchial lesions.The patient had r4, l4 and station 7 lymph nodes that were biopsied.¿ ­ procedure: ¿the patient was brought to the operating room and was placed in the supine position, was given general anesthesia, was then intubated.Flexible bronchoscopy was performed, which did not demonstrate any endotracheal lesions.The flexible bronchoscope was removed.The patient¿s neck and chest then prepped and draped in the standard fashion.A 2 cm incision was made 1 cm proximal to the sternal notch.Theis was carried down to the pretracheal fascia.The pretracheal fascia was sharply incised.A mediastinoscope was inserted revealing r4, l4 and station 7 lymph does.These were all biopsied and sent off to the pathologist.Hemostasis was controlled with electrocautery.The mediastinoscope was removed.The incision was closed.Sterile dressing was placed on in the operating room.The patient was then extubated and transported to recovery room in stable condition.¿ implant preoperative complaints: (b)(6) 2011: (b)(6).Indications: ¿this is a 44-year-old female who was found to have a right upper lobe pancoast tumor.She had previously undergone a mediastinoscopy that did not demonstrate any significant disease in her mediastinal lymph nodes.Bronchoscopy was also negative.Because of this, we suggested that the patient undergo resection.She was made aware of the risks and benefits of the procedure and is willing to proceed.¿ implant procedure: right video-assisted thoracoscopic surgery, right thoracotomy, resection of pancoast tumor with ribs 1-3 with right upper lobectomy, and reconstruction of chest wall with mesh.[implant: gore® dualmesh® plus biomaterial, 1dlmcp04/06406545, 15cm x 19cm x 1mm thick, oval] implant date: (b)(6) 2011 [hospitalization dates (b)(6) 2011] (b)(6) 2011: (b)(6).Pre/post diagnosis: right pancoast tumor.Anesthesia: general.Blood loss: less than 300 mls.Wound classification: not provided.Findings: ¿the patient with a right upper lobe pancoast tumor.This was resected completely.¿ ¿ procedure: ¿the patient was brought into the operating room and was placed in the supine position, was given general anesthesia, was then intubated with a double lumen endotracheal tube.After the appropriate monitoring devices were placed and after the appropriate placement of a double-lumen endotracheal tube, the patient was placed in the left lateral decubitus position.Her right chest was then prepped and draped in the standard fashion.A right vats [video assisted thoracic surgery] procedure was performed with the first incision being made along the asis [anterior superior iliac spine] and the ninth intercostal space.This was carried down through the thoracic space.This was entered, the thoracoscope was inserted, some adhesions were identified in the apical portion of the chest.A second small incision was made 1 cm in size in the anterior axillary line in the 4th intercostal space.Using a combination of those two incisions with the aid of the thoracoscope, the entire pleural space was visualized.No significant tumor was seen outside at the right upper lobe and the first ribs 1-3.Because of this, the thoracoscope was removed.A posterolateral thoracotomy incision was made.The incision was extended posteriorly around the tip of the scapula upwards between the spinous process and posterior to the scapula.The latissimus dorsi was divided.The trapezius was also divided, as well as the rhomboids and levator scapula muscles were also divided.The fifth interspace was entered.The scapula was then elevated up.Upon entry into the chest, the tumor was felt stuck to the ribs 1-3.Because of this, the anterior and inferior dissection was begun first with the dissection initially superior to the fourth rib, the third rib appeared to be involved and this was resected from its tuberosity with the transverse process about 4 or 5 cm¿s distal.Rib #2 was also divided.The first rib was identified.Care was taken to stay within the periosteum of first rib without deviating above it.The scalene insertions were divided appropriately with cautery.The subclavian vein and artery were identified, as well as the brachial plexus.The rib was divided both posteriorly and anteriorly along the periosteum such that the brachial plexus was not injured.After which, the margins of the tumor resection were then sent off and these were negative.The apical pleura was also removed aswell [sic].The focus was then placed on the right upper lobe bronchus.The pulmonary veins were dissected.This was difficult owing to the radiation from the patient.Because of this, the intrapericardial control of the pulmonary artery and veins was necessary.The upper lobe pulmonary vein was identified, encircled, and then ligated.The anterior apical trunk was also identified and ligated as well.No other branches going to the upper lobe were identified.The upper lobe bronchus was encircled and ligated and then the fissure was then completed with an endostapler.The right upper lobe was then taken out.The chest was defect was covered with a mesh.This was a gore dualmesh plus biomaterial, reference #1dlmcp04, lot #06406545.This was placed in the space between ribs 1 and 3.The remaining chest was then closed.The lung was reinflated.Two chest tubes were then placed.The remaining portion of the thoracotomy incision was then closed.The patient was placed in the supine position, was extubated, and transported to the recovery room in stable, but critical condition.¿ (b)(6) 2011: (b)(6).Radiology: chest xray: impression: ¿1.Interval resection of right apical lung mass with support lines and tubes as above.2.Small right apical pneumothorax 3.Medial right upper lobe opacity, possibly postsurgical and/or volume loss.4.Hypoinflation with bibas1lar opacities, likely atelectasis.¿ (b)(6) 2011: (b)(6).Radiology: chest xray: findings: ¿there is air and fluid in the right apical space cephalad to the apex of the remaining right lung.There is still increased density in the medial right lung at the hilum and right lung base.Left lung is improved in volume and aeration since the prior study.Impression: very small right apical pneumothorax.Improved aeration of the left lung.¿ implant sticker: not provided.(b)(6) 2011: (b)(6).Discharge summary.Discharge diagnosis: ¿right pancoast tumor, s/p [status/post] resection.¿ discharge instructions: ¿inspect surgical sites at least twice daily; call clinic for purulent discharge, or increasing bleeding or drainage, or for separation of wounds.¿ (b)(6) 2011.(b)(6).Pathology: diagnosis: ¿a.Soft tissue, apex, right chest cavity, biopsy - focal poorly differentiated malignant neoplasm with treatment effect, 0.2 cm, most consistent with residual malignant mesothelioma (see comment).B: soft tissue, third rib, biopsy - segment of benign bone, cartilage and fibrous soft tissue; negative for definite viable neoplasm.C: soft tissue and bone, posterior chest wall with ribs, excision - marked fibrosis, necrosis, and stromal atypia consistent with extensive treatment effect.- rare atypical cells identified cannot exclude rare viable tumor cells in background of extensive treatment effect.- bone and soft tissue margins negative for definite viable neoplasm.D: anterior margin, third rib, biopsy - negative for definite viable neoplasm.E: lung, right upper lobe, lobectomy.- negative for definite neoplasm in lobectomy specimen including the resection margins (see comment).Lung with obstructive changes, interstitial fibrosis, intraalveolar hemosiderin-laden macrophages, atypical pneumocytes, chronic inflammation, focal organizing diffuse alveolar damage, and stromal atypia consistent with treatment effect (see comment).F: posterior margin, third rib, biopsy - negative for definite viable neoplasm.G: anterior rib #3, removal - negative for definite viable neoplasm.H: posterior first rib, removal - negative for definite viable neoplasm.I: soft tissue, first rib, removal - extensive fibrosis and necrosis with stromal atypia consistent with treatment effect; focal residual poorly differentiated neoplasm, 0.3 cm, most consistent with residual malignant mesothelioma, resection margin negative for definite viable neoplasm (see comment).J: proximal first rib, removal - negative for definite viable neoplasm.K: lymph node, b r, biopsy - no tumor seen in one lymph node (0/1).¿ relevant medical information: (b)(6) 2011: (b)(6).Progress note.¿this is a 44-year-old female who is status post resection of a pancoast tumor performed on (b)(6) 2011, is currently doing well and [sic] having some pain issues that is controlled with the pain med [medicine], but otherwise denies any significant issues.Physical examination: abdomen: soft.Incision is clean, dry and intact.Chest tube stitches were removed today.Impression: status post resection of pancoast tumor.The final pathology is not back yet.¿ (b)(6) 2011: (b)(6).Progress note.¿this is a 44-year-old female who is status post right thoracotomy, upper lobectomy and chest wall resection.This was performed on 2/7/11 for what appears to be now a mesothelioma.She is currently not having any issues or concerns except for that she is having some pain.¿ (b)(6) 2011: (b)(6).Radiology.Chest 2v [two-view]: impression: ¿increased right lateral costophrenic angle pleural shadowing which could represent pleural reaction or some pleural fluid.Decreased air collection in the paraspinal soft tissues above the lung apex.¿ (b)(6) 2011: (b)(6).Emergency department visit.Note: ¿pt (patient) with persistent n/v (nausea/vomiting) and surgical site pain.Pt recently dxed (diagnosed) with mesothelioma and started on chemo 4d (days) ago.Pt is unable to keep her pain meds down.Pt thinks that her chemo is making her sick.Pt is actively vomiting, not obviously dehydrated, abd (abdomen) is snt (soft non tender), will check labs, hydrate, zofran and see if pt can tolerate po¿s (oral).Poss (possible) dc (discharge) if improved vs admission if remains feeling poorly.¿ physical exam: ¿abdomen: soft and nontender.Bowel sounds normal.No mass.¿ disposition: ¿admitted to internal medicine.¿ (b)(6) 2011: (b)(6).Radiology.Chest 2v: impression: ¿interval decrease in the amount of right pleural fluid.Otherwise unchanged appearance of the chest.¿ (b)(6) 2011: (b)(6).Discharge instruction: ¿disposition: home¿ return to clinic within: 1 week.¿ (b)(6) 2011: university of north carolina hospitals.Benjamin haithcock, md.Progress note.Reason for visit: ¿follow up after resection.¿ history of present illness: ¿this is a 44 -year-old female who is status post right thoracotomy and upper lobectomy and chest wall resection for a mesothelioma on (b)(6) 2011.She is in the process of doing adjunct chemotherapy.She is actually doing very well.Despite the fact that she is not tolerating the chemotherapy well, her pain from her surgery itself has gone away.She is down to 2 percocet a day.She is getting around without any difficulties.Per major concern, though, is her chemotherapy.¿ physical examination: ¿abdomen: soft.Incisions are clean, dry , and intact.¿ (b)(6) 2011: (b)(6).Radiology.Ct chest.Impression: ¿1.Interval right upper lobectomy and thoracotomy with resection of the right pleural based mass and right first through third ribs.Residual fluid and ill-defined soft tissue within and adjacent to the surgical bed.This may reflect postsurgical changes or residual disease.2.Soft tissue density throughout the inferior aspect of the right pleural space may reflect complex pleural fluid collection.However, given the focal area of enhancement within the medial portion of the right lung base and increased density, additional sites of pleural disease cannot be excluded.3.Interval increase in size of subcarinal lymph node, now measuring approximately 1.5 cm in short axis.4.More rounded appearance of the 2 to 3 mm nodules within the right middle and right lower lobes.Some of this change may be related to differences in lung orientation following resection.Recommend attention on follow-up studies.5.Two subcentimeter hypodense lesions within the liver which are not definitely seen on previous exam.Close attention on follow-up recommended.¿ (b)(6) 2011: (b)(6).History of present illness: ¿this is a 44-year-old female, status post resection of right upper lobe as well as chest wall resection for a mesothelioma.She is currently doing okay.She has some discomfort, but otherwise is breathing fine and wishes to participate in pulmonary rehabilitation.¿ physical examination: ¿abdomen: soft.Incision is clean, dry , and intact.¿ imaging: ¿the patient had a ct scan performed at an outside hospital, which did not demonstrate any evidence of residual disease.¿ (b)(6) 2012: (b)(6).History of present illness: ¿this is a 45-year-old female who is status post resection of a pancoast tumor performed in (b)(6) 2011.She is currently doing okay.She is increasing her activity.She has minimal pain and her only discomfort is behind her right knee during the exercise.She states that when she rests for a long period of time after her exercise she does get sore, but after walking as pain diminishes.She denies any significant other issues.She is gaining weigh and not baying any breathing difficulties.¿ imagining: ¿the patient had a ct scan of the chest that was performed today.This demonstrated post-surgical changes associated with right upper lobectomy, a small loculated fluid collection or mediastinal placed base, which is not significant and no other significant issues.¿ (b)(6) 2012: (b)(6).Radiology.Chest ct: findings: ¿sequels of right upper lobectomy is noted.Surgical mesh is noted along the posterior lateral aspect of the right apex.There is edema and stranding noted adjacent to the right subscapularis muscle additionally, there is edema and stranding in the right axilla and along the lateral aspect of the right pectoral is muscle.There is a 1.8 cm, loculated fluid collection in the right mediastinal pleural apace.¿ impression: ¿small loculated fluid collection in the right mediastinal pleural space.Edema and stranding adjacent to the subscapularis and pectoralis muscles as well as within the right axilla, likely postsurgical.¿ (b)(6) 2012: (b)(6).History of present illness: ¿this is a 45-year-old female status post resection of a stage iii nonsmall cell lung cancer.This was performed in 2/2011.She is currently feeling well, not having any issues.She denies any significant pain.¿ imaging; ¿the patient had a ct scan of the chest that demonstrated stable appearance of the postoperative bed.Status post right upper lobectomy and chest wall resection, no other significant issues.¿ (b)(6) 2012: (b)(6).Radiology.Chest ct.Findings: ¿patient is again noted to be status post right upper lobe and right upper chest wall resection.Small amount of soft tissue surrounding the right chest wall graft stable.A focus that measures slightly greater than water attenuation within the medial right hemithorax adjacent to the right atrium increased slightly in transverse diameter, now measuring 1.9 cm as opposed to 1.4 cm on prior.Of note, the density of this focus has a similar measurement to the partially loculated right pleural effusion seen on the scan of (b)(60 2011.Mild stranding of the right chest wall musculature adjacent to the right chest wall graft is stable to slightly decreased.Impression: ¿1.Stable appearance of the postoperative bed status post right upper lobe and right chest wall resection.2.Slight increase in small loculated pleural effusion within the right mediastinal pleura.¿ ¿(b)(6) 2013: (b)(6).Clinic note.Physical examination: ¿lungs: clear to auscultation bilaterally.Normal work of breathing.Well healed thoracotomy incision on the right anterior chest.Noticeable skin changes overlying the right anterior chest status post radiation.Well-healed incision from previous mediastinoscopy.¿ assessment and plan: ¿ms.Mayer in a 46 -year-old female with a history of stage iii nonsmall cell lung cancer, who is status post chemoradiation therapy and surgical excision performed in 2011.All of her postoperative scans have been stable with no evidence of recurrence of her disease.The patient is overall doing quite well postoperatively.We have encouraged her to try to limit the amount of narcotic pain medication that she continues to take.We did give her an additional prescription of these, #45, in the clinic today.We have requested that she attempt to wean herself off of these and use other types of pan medications such as nsaids.The patient otherwise is doing well and will continue to follow up with us in 6 months' time with a repeat chest ct scan.¿ (b)(6) 2013: (b)(6).Progress note.Physical exam: ¿pulmonary: lungs are clear to auscultation bilaterally, normal work of breathing.No appreciable tenderness to palpation over her incision sites.¿ assessment and plan: ¿ms.Geraldean mayer is now 30 months status post excision of a stage ii nonsmall cell lung cancer.All her postop scans have been negative to date.After discussing future planning with her, it was decided that she will follow up again in 6 months with a ct scan and clinic visit at that time.¿ (b)(6) 2013: (b)(6).Radiology.Chest ct: findings: ¿patient is again noted to be status post right upper lobe resection as well as right first through third rib resection with chest wall graft noted in place.A loculated fluid collection adjacent to the mediastinal pleura on image 32 series 2 is unchanged.Obscuration of fat planes adjacent to the chest wall graft, deep to the right scapula, stable.¿ (b)(6) 2014: (b)(6).Radiology.Chest ct.Findings: ¿post right pancoast tumor resection and middle lobe resection there is increased fluid medial to the mesh in the apex of the right hemithorax.Slight increase irregularity of right scapula (image 5).The convex pleural fluid collection along mediastinal pleura on image 29 has increased slightly.No mediastinal adenopathy.¿ (b)(6) 2014: (b)(6).Clinic note.Imaging: ¿pet scan today showed slight uptake in the right upper thorax was likely due to postsurgical and postradiation (sic) changes.No evidence for recurrent or metastatic disease.¿ assessment and plan: ¿mrs.Mayer is now at least 3 years status post excision of a stage ill nonsmall (sic) cell lung cancer.Today, her pet ct shows evidence of postsurgical and postradiation (sic) changes but no evidence of recurrent or metastatic disease.We discussed these results with the patient and her mother as well as recommending continuing to increase her physical activity.As she is doing well and stable recommend repeat ct of the chest without contrast in 6 months for evaluation of stability and then will continue with her routine follow-up.¿ (b)(6) 2015: (b)(6).Clinic note.Assessment and plan: ¿mrs.Mayer is now at least 3 years status post excision of a stage ill nonsmall (sic) cell lung cancer.Today, her ct chest shows no evidence of recurrent or metastatic disease.We discussed these results with the patient.As she is doing well and stable recommend repeat ct of the chest without contrast in 1 year for evaluation of stability and then will continue with her routine follow-up.¿ (b)(6) 2015: (b)(6).Radiology.Ct chest: findings: ¿there is a chest wall graft unchanged in appearance with persistent obscuration of the fat plane deep to the right scapula.The loculated fluid collection medial to the chest wall graft is unchanged in size or configuration.Fluid collection along the right mediastinal pleura is slightly enlarged, measuring up to 3.8 x 2.4 cm (2:33), previously 3.6 x 2.0 cm in 4/2014.The 4 mm nodule in the right lower lobe at the level of the hilum is unchanged (2:27).No new pulmonary nodules.¿ ¿impression: ¿stable postsurgical changes.Slightly increased size of the fluid collection adjacent to the right mediastinal pleura.¿ (b)(6) 2016: (b)(6).Clinic note.Assessment: ¿49 y/o f now five years s/p excision of pancoast tumor.Today her ct shows no evidence of recurrent or metastatic disease.We discussed these results with the patient.Plan: continue routine follow up in one year with repeat ct chest without contrast.¿ diagnostic studies: ¿ct chest (1/12/16): stable, no evidence of recurrence of disease.¿ (b)(6) 2017: (b)(6).Clinic note.Subjective: ¿today i saw ms.Mayer in follow-up, now approximately 6 years since her right upper lobectomy and resection of r ribs 1-3 for a pancoast tumor found to be stage 3 (pt4pnopmo) lung non -small cell lung cancer favoring adenocarcinoma performed on (b)(6) 2011 she was discharged on february 16, 2011 after an uneventful postoperative course.She has been doing well since her surgery.She stated her pain in her r upper arm is well controlled and stable.She denied any fevers, chills, shortness of breath, cough, weight loss, chest pain, nausea, or vomiting.¿ assessment: ¿in summary, ms.Mayer has made an excellent early recovery from her right upper lobectomy and r rib 1-3 resection for pancoast tumor found to be stage ill nsclc favoring adenocarcinoma.She continues to progress well post surgically with stable ct scan today.Her only other symptom is frequent, recurrent headaches over the last year and a half.¿ plan: ¿given stability of ct scan today, she will have repeat imaging in 1 year with follow up scheduled at that time.¿ (b)(6) 2017: (b)(6).Radiology.Ct chest: impression: ¿1.Multifocal subcentimeter pulmonary nodules not evident on prior study, indeterminate, and could represent mucus plugging or bronchopneumonia, but recommend short interval followup (3 months) to confirm stability or improvement.2.Sequela of right upper lobectomy tunnel in right chest wall resection with reconstruction.No evidence of local recurrence.¿ (b)(6) 2018: (b)(6).Clinic note.Assessment/plan: ¿geraldean mayer is a 51 y.O.[year old] female presents to clinic today for surveillance with a history of a right upper lobectomy and resection of right ribs 1-2 for a pancoast tumor with pathology of stage ill (pt4pn0pm0) non -small cell lung cancer favoring adenocarcinoma in february 7, 2011.It has been approximately 7 years since her procedure but ms.Mayer would like to continue yearly visits with ct chest scans.Today¿s ct chest does not demonstrate signs of disease recurrence and the ct head demonstrated no abnormal enhancement.¿ (b)(6) 2021: (b)(6).Clinic note.Assessment/plan: ¿geraldean mayer is a 54 y.O.[sic] y/o female who is status post resection of a pancoast tumor with a ct scan concerning for increased fluid collection along her mesh.In addition to that there are also 3 small pulmonary nodules that were new since her last ct scan in 2018 recommendations: the patient will undergo a pet scan to further characterize the increased density along her match [sic].¿ exam: ct chest: ¿findings: sequela of right upper lobectomy and pancoast tumor resection with rib resection and mesh placement with interval increased complex collection medial to the graft mesh measuring 7.2 x 5.3 cm and previously this was 5.6 x 1.5 cm.Stable right lower lobe 0.3 cm nodule (2:46).Several new left lower lobe 0.4 cm nodules (2:55, 56).New left upper lobe 0.3 cm nodule (2:47).No pleural effusion.¿ a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that the patient underwent an unknown laparoscopic/robotic hernia repair on (b)(6), 2011 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6), 2021, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: mesh explant, seroma, infection, pain.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
H6: conclusion code remains unchanged.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect h6: updated investigation finding h6: updated type of investigation h6: updated investigation conclusions the investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product ( g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® PLUS BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
alexandrea holtsoi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16409163
Report Number3003910212-2023-01428
Device Sequence Number6142527
Product Code FTL
UDI-Device Identifier00733132601110
UDI-Public00733132601110
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2011
Device Model Number1DLMCP04
Device Catalogue Number1DLMCP04
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer02/06/2023
02/06/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date09/13/2023
03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient SexFemale